Ask a chronic pain adviser
If this is your first visit, check out the community guide. You will have to Join us or Sign in before you can post.

Community updates


• Check you're happy with the email notifications you're receiving.
• Have a look at how the community will be changing its appearance.
• Get the latest information on issues relating to coronavirus.

Tramadol

sammy18sammy18 Member Posts: 3 Listener
Hey i am a mum of 3 and work with special needs early years children. The last 6 month my health has gone down hill and i am feeling very low and tried all the time. When i am not working i just want to sleep which not fair on my family. Could tramadol be a reason to make my health worst or could it be the way my cp could go?

Replies

  • zakbloodzakblood Member Posts: 419 Pioneering
    depending on the does your on, one of the side effect of Tramadol is feeling sleepy, tired, dizzy or "spaced out"
    also it depends on what else your on with it,...

    https://www.nhs.uk/medicines/tramadol/

    gives more advice and side effects etc, but best advice is go back to the doctor and check with them, as some tablets work well with other meds, some don't, been on them now for 12 years myself and had much worse one for 8 years before that, so some suit some people with others being better for some and worse for others, so i'm sorry to say it's trial and error with tablets, all aren't any good for long term uses, with side effects etc, so it's the lesser of 2 evils.

    for me blood pressure is more to blame than tablets alone, so get that checked out as well with the GP, and good luck and hope you get sorted soon


  • exdvrexdvr Member Posts: 304 Pioneering

    @sammy18...Hi,

    Tramadol is a pretty serious medicine which can have all sorts of nasty side effects. Sleepy, tired, dizzy or "spaced out" is a good description.  I was like a zombie when I was on them, to the point that I had to come off them altogether.  I found it better for me personally just to live with the pain.   Go back and talk to the doc asap.

    Best wishes.

    DLTBGYD

  • LadytLadyt Member Posts: 1 Listener
    I am on 100 4 x a day and have no problems with them. I think it all depends on the person and what other medication your on. 
  • fenfisherfenfisher Member Posts: 18 Connected
    I have I have boon on tramadol for a long time now as have severe arthritis in lower spine and hip I alo take amatiptoline and so far have been lucky as far no side effects
    I also on other drugs as asthmatic.

  • WaylayWaylay Member Posts: 888 Pioneering
    I've been on tramadol for years. At 50mg I'm OK, although a bit drowsy and clumsy. 100mg, more so. 150mg, non-functional. It affects everyone differently tho. Amitryptaline caused me much more severe side-effects, and I had to come off it.

    You could talk to your doctor and try taking a slightly lower dose. If you feel better then you'll know. I wouldn't try reducing your dose by yourself, as tramadol can cause dependence - you might get withdrawal symptoms.

    It could also be all kinds of other things: thyroid issues, anaemia, vitamin D deficiency, etc. Your GP can check. Good luck!
  • Chloe_ScopeChloe_Scope Administrator Posts: 8,357 Scope community team
    Welcome to the community @Ladyt and thank you to everyone for sharing their advice on this.

    Medication is something that is very individual to the person, if you feel you have any issues with the medication then please seek advice from your doctor or GP.

    How are you getting on @sammy18? :)
    Community Partner
    Scope
Sign in or join us to comment.